Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 181, NWS Austin/San Antonio, TX

May 28, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 28, 2007, 6:28 AM CDT for Lavaca County, Texas. It took effect at May 28, 2007, 6:34 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 6:28 AM CDT (11:28 UTC)
In effect from
May 28, 2007, 6:34 AM CDT
Expired
May 28, 2007, 9:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1365 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1365 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 281134
FFWEWX
TXC285-281430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 AM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SHINER...MOULTON...HALLETTSVILLE...

* UNTIL 930 AM CDT

* AT 622 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA. RAINFALL ESTIMATES FROM        
  DOPPLER RADAR ARE FOUR TO SIX INCHES BETWEEN SHINER AND            
  HALLETTSVILLE. RAINFALL REPORTS FROM THE NORTHERN PART OF THE      
  COUNTY ALSO SHOW FOUR TO SIX INCHES HAS FALLEN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  SUBLIME...HALLETTSVILLE...SHINER AND MOULTON.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
      2963 9715 2963 9686 2958 9682 2957 9679
      2952 9673 2936 9658 2934 9658

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:05 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 28, 5:05 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT MON MAY 28 2007

.DISCUSSION...
HAVE ISSUED A FLASH FLOOD WATCH FOR FAYETTE, LAVACA, AND LEE
COUNTIES FOR THIS MORNING THROUGH NOON. A BAND OF SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAIN HAS SET UP SIMILAR TO
SATURDAY AND SUNDAY MORNINGS SHOULD SHIFT EAST OF AREA BY NOON.
THIS AREA HAS SEEN UPWARDS OF 10 OR SO INCHES OF RAIN DURING THE
LAST FEW DAYS, ESPECIALLY PARTS OF LAVACA COUNTY. FURTHER TO THE
NORTHWEST ALONG THE ESCARPMENT FROM NORTHEAST OF NEW BRAUNFELS TO
AUSTIN TO TEMPLE, RAIN HAS ALSO DEVELOPED, HOWEVER THIS AREA HAS
SEEN ONLY AN INCH OR TWO OF RAIN THE LAST FEW DAYS AND WIDESPREAD
FLASH FLOODING IS NOT EXPECTED. THE UPPER TROUGH RESPONSIBLE FOR
THE RAINS THE LAST FEW DAYS IS FINALLY MOVING EAST BEING SHOVED BY
AN UPPER TROUGH MOVING ACROSS THE PACIFIC NORTHWEST. MODELS SHOW
OUR UPPER TROUGH MOVING INTO SOUTHEASTERN TEXAS ON TUESDAY TO NEAR
THE SABINE RIVER ON WEDNESDAY. POPS WILL BE HIGHEST ACROSS THE
EASTERN PARTS OF SOUTH CENTRAL TEXAS TODAY THROUGH WEDNESDAY DUE
PROXIMITY TO THE TROUGH AXIS, ALTHOUGH THE TREND WILL BE FOR A
DECREASE IN POPS AS PWS SLOWLY DECREASE AND SUBSIDENCE INCREASES.
HOWEVER CANNOT RULE OUT AN ISOLATED SHOWER OR STORM OUT WEST
TUESDAY AND WEDNESDAY DUE HEATING AND FLOW OFF THE HIGHER TERRAIN
OF WESTERN TEXAS. CURRENT PACIFIC NORTHWEST TROUGH MOVES TOWARD
THE MISSISSIPPI VALLEY POSSIBLY DRAGGING A BOUNDARY INTO SOUTH
CENTRAL TEXAS. ALSO, SEABREEZE MAY MOVE INTO SOUTHEASTERN PARTS OF
THE AREA. HAVE GONE WITH SLIGHT POPS FOR THURSDAY INTO FRIDAY. BY
NEXT WEEKEND, A HIGH AMPLITUDE TROUGH SETS UP OVER THE EASTERN
STATES AS AN UPPER RIDGE MOVES INTO TEXAS. WARM TEMPERATURES ALOFT
SHOULD CAP THE AIRMASS SATURDAY AND SUNDAY, ALTHOUGH CANNOT RULE
OUT ISOLATED SHOWERS OR STORMS ALONG THE SEABREEZE OR OFF THE
HIGHER TERRAIN OF WESTERN TEXAS DRIFTING INTO THE AREA. HAVE
GENERALLY GONE NEAR MEX TEMPERATURES, ALTHOUGH A DEGREE OR TWO
COOLER OUT WEST AND FAR EAST DUE SLIGHTLY LOWER DEWPOINTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  68  87  69  88 /  70  20  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  82  67  88  67  87 /  70  20  20  10  20
DEL RIO INTL AIRPORT           89  71  92  71  92 /  10  10  10  10  10
SAN ANTONIO INTL AIRPORT       83  69  87  70  89 /  40  -   10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
FAYETTE...LAVACA...LEE.

&&

04/05
Hazardous weather outlook, May 27, 9:56 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 PM CDT SUN MAY 27 2007

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
956 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR THE
EASTERN SECTIONS OF SOUTH CENTRAL TEXAS THE HILL COUNTRY.
SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN
AND FLASH FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS MONDAY...AND
THE FAR EASTERN SECTIONS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:20 AM CDTFlash Flood WatchEWXFayette, Lavaca, Lee8 hr
May 28, 8:26 AM CDTFlash Flood WarningEWXFayette, Lee3 hr
May 28, 4:18 PM CDTFlash Flood WarningEWXFayette, Lavaca4 hr
May 28, 4:18 PM CDTFlash Flood WarningEWXFayette, Lavaca, Lee4 hr
May 28, 4:35 PM CDTFlash Flood WarningEWXWilliamson4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.